MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

AGA MEDICAL CORPORATION AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-013
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event of deformity upon deployment could not be confirmed.The results of the investigation are inconclusive since the device was discarded at the hospital and was therefore not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined. .
 
Event or Problem Description
On (b)(6) 2018, two 13mm amplatzer septal occluders (aso) were selected for use.The event happened during the procedure.When a 13mm aso was delivered to and deployed in the left atrial, the left atrial disc of aso deformed into a cobra-head shape.The 13mm aso was once pulled back into the delivery sheath (model and lot unknown) and another attempt to deploy was made but the issue persisted.A second 13mm amplatzer septal occluder was deployed, but also had a deformation issue.The user elected to abort the procedure.The patient did not experience any adverse consequences.Another percutaneous closure procedure will be planned in 2019.Patient specific information of patient identifier, age or birthdate, gender, and weight are not available for this complaint.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key8208752
Report Number2135147-2018-00257
Device Sequence Number1656407
Product Code MLV
UDI-Device Identifier00811806010106
UDI-Public00811806010106
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model Number9-ASD-013
Device Catalogue Number9-ASD-013
Device Lot Number5134259
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2018
Initial Report FDA Received Date01/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;